MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10062818
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module blood infusion set was damaged the following information was received by the initial reporter with the following verbatim: brief factual description: "target: our blood tubing should be a closed system that fluid/blood should not be able to escape from.Actual: when we primed and hung blood tubing, we clamped the lines above the buretrol before we connected the tubing to the patient.When we brought the blood over to the alaris pump, we noticed a few drops of blood that had fallen onto the pump.We discovered the source of the leak appears to be that one of the clamps sliced into the blood tubing.Gap: supply failure; tubing was unable to be clamped while remaining intact.".
 
Additional Manufacturer Narrative
The customer reported leak above the pump, and returned one used sample of material 10062818, and lot unknown.The set was visually examined for defects and abnormalities.No defects or abnormalities were observed.The set was infused with water, and the leak in the tubing near the drip chamber in one side of blood tubing spike.The tubing had a small cut in the tubing that caused the leak.A device history record review could not be performed on material 10062818 because the lot number is unknown.The manufacturing site conducted a further investigation on the tubing cut but could not find a root cause.The root cause for the issue is unknown and is not found to be related to the manufacturing process.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS PUMP MODULE BLOOD INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18752162
Report Number9616066-2024-00282
Device Sequence Number6280521
Product Code FPA
UDI-Device Identifier07613203019668
UDI-Public(01)07613203019668
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10062818
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown